New York, 2015Heavy Snow and Winter Weather in New York, March 5, 2015
March 5, 2015 · NWS OKX · 14 events in 14 counties and zones
Rain associated with a wave of low pressure moving along a cold front to the south changed to snow before sunrise on March 5, and became heavy across Southeast New York.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain associated with a wave of low pressure moving along a cold front to the south changed to snow before sunrise on March 5, and became heavy across Southeast New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 5, 12:59 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 5, 12:59 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1259 AM EST THU MAR 5 2015
.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE REGION LATE TONIGHT...WITH WAVES
OF LOW PRESSURE TRACKING ALONG IT INTO THURSDAY. CANADIAN HIGH
PRESSURE BUILDS IN THURSDAY NIGHT...THEN SLIDES TO OUR SOUTH
THROUGH FRIDAY NIGHT. A SERIES OF WEAK COLD FRONTS CROSS THE
REGION THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
PCPN HAS BECOME MUCH BETTER ORGANIZED IN THE LAST COUPLE OF HOURS
WITH A STEADY RAIN MOVING IN FROM THE SW...IMPACTING MOST AREAS
WITH THE EXCEPTION OF THE FAR INTERIOR OF THE LOWER HUDSON VALLEY
AND SRN CT. DUAL POL RADAR DATA SHOWS A MIXED PCPN PHASE AT ABOUT
4000 TO 5000 FT. IT WILL TAKE SEVERAL MORE HOURS OF VERTICAL
COOLING BEFORE A TRANSITION TO SNOW OCCURS. COLD FRONT REMAINS
JUST NORTH OF THE LOWER HUDSON VALLEY. 00Z NAM WRF HAS TRENDED A
BIT SLOWER WITH THE COLD AIR WORKING IN WHICH MAY DELAY THE
CHANGEOVER AN HOUR OR TWO.
SEVERAL WAVES WILL FORM ALONG THIS FRONTAL ZONE...WHICH WILL BE
SUPPORTED BY A VERY INTENSE UPPER LEVEL JET...BETWEEN 200 AND 215
KT. UPPER LEVEL DIVERGENCE INCREASES OVERNIGHT INTO THURSDAY WITH
THIS JET. TIGHT BAROCLINIC ZONE ALSO SETS UP AS COLD AIR FILTERS
IN OVERNIGHT BEHIND THE FRONT.
AS THE COLDER AIR FILTERS IN FROM THE NORTHWEST BEHIND THE
FRONT...PRECIPITATION TRANSITIONS TO A RAIN...SLEET..AND SNOW MIX
FROM NORTHWEST TO SOUTHEAST INITIALLY OVERNIGHT. FEEL THE ENTIRE
AREA WILL BE ALL SNOW BY 07-08Z. SNOW...MODERATE TO POSSIBLY
HEAVY AT TIMES...IS THEN EXPECTED THROUGH AT LEAST MID MORNING
ACROSS SOUTHERN ZONES. THE SNOWFALL WILL BE A BIT LIGHTER ACROSS
THE INTERIOR ZONES AS THE BEST FRONTOGENESIS AND LIFT WILL RESIDE
ACROSS THE SOUTHERN PORTION OF THE REGION. THE SNOW BEGINS TO
TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
EVENING.
OVERALL MODELS HAVE COME INTO BETTER AGREEMENT WITH THE
GFS..EURO...CMC...CMC REGIONAL...UKMET...GEFS...AND SREF ALL
INDICATE AT LEAST MODERATE SNOW ACROSS SOUTHERN ZONES FROM JUST
AFTER 06Z TO AROUND 18Z THURSDAY. THE NAM APPEARS TO BE AN OUTLIER
AS IT SUPPRESSES MUCH OF THE SNOW SOUTH OF THE REGION AFTER 12Z.
THE 18Z NAM DID SHIFT THE AXIS A BIT FURTHER NORTH HOWEVER
COMPARED TO ITS 12Z RUN. LARGE SCALE SYNOPTIC LIFT SUPPORTS SNOW
CONTINUING LONGER THAN THE NAM IS SHOWING AND THIS THINKING IS
MORE IN LINE WITH THE REST OF THE GUIDANCE. THE FIRST PORTION OF
THE SNOW WILL SEE LOWER SNOW TO LIQUID RATIOS...BUT AS THE COLUMN
COOLS SIGNIFICANTLY EARLY THURS MORNING...EXPECT RATIOS TO INCREASE
A BIT.
DUE TO INCREASED CONFIDENCE HAVE ADDED MANHATTAN...BRONX...HUDSON...
AND EASTERN ESSEX INTO THE WINTER STORM WARNING...AND REPLACED THE
REST OF THE WATCH WITH ADVISORIES FOR ALL BUT NORTHERN NEW LONDON
WHERE NO HEADLINE IS IN EFFECT. ROCKLAND AND NORTHERN WESTCHESTER
INTO AN ADVISORY. SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES IN THE
WARNING AND 2 TO 5 INCHES IN THE ADVISORY AREA.
SOME UNCERTAINTIES STILL EXIST INCLUDING THE NORTHERN EXTENT OF
THE SNOW...ESPECIALLY DURING THE DAY ON THURSDAY. IF ANY NORTH SHIFT
NORTH OCCURS...TOTALS COULD BE A BIT HIGHER THAN FORECAST. ON THE
OTHER HAND...IF A SOUTH SHIFT OCCURS...TOTALS COULD END UP LOWER.
TEMPERATURES WILL BEGIN TO FALL OVERNIGHT...EVENTUALLY BELOW
FREEZING BEFORE 08Z. EXPECT TEMPERATURES FALLING INTO THE 20S
THURSDAY MORNING AND REMAINING IN THE LOW TO MIDDLE 20S DURING THE
DAY.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST THURSDAY NIGHT. SKIES WILL
CLEAR FROM WEST TO EAST. WINDS SHOULD DIMINISH LATE AND WITH DRY
CONDITIONS...EXPECTING AN UNSEASONABLY COLD NIGHT WITH
TEMPERATURES FALLING INTO THE SINGLE DIGITS FOR MOST LOCATIONS AND
LOWER TO MIDDLE TEENS IN THE NYC METRO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE RIDGE AXIS WILL BE RIGHT OVER US ON FRIDAY...AND IT
WILL SLOWLY SHIFT OFFSHORE LATE IN THE DAY INTO FRIDAY NIGHT. THIS
HIGH PRESSURE SYSTEM HAS CANADIAN ORIGINS...AND WITH PLENTY OF
SNOWPACK TO THE WEST...IT WON'T HAVE MUCH OF A CHANCE TO MODERATE
BEFORE IT ARRIVES HERE. AFTER A RECORD TO NEAR-RECORD COLD
START...DAYTIME TEMPS WILL ONLY RECOVER INTO THE MID 20S...ABOUT 20
DEGREES BELOW NORMAL.
A FAST FLOW ALOFT FOR THE WEEKEND THROUGH WEDNESDAY LEADS TO
DIFFERENCES AMONG THE GLOBAL MODELS REGARDING THE TIMING OF WEAK
FRONTS/TROUGHS PASSING THROUGH HERE. THIS RELATIVELY FLAT FLOW WILL
AT LEAST KEEP THE ABNORMALLY COLD AIR WE'VE BEEN EXPERIENCING LOCKED
UP TO OUR NORTH. SO WITH THE GIVEN UNCERTAINTY OF THE SURFACE
FEATURES...WILL GO CLOSE TO WPC GUIDANCE FOR THIS PERIOD. THIS KEEPS
MOST OF THE REST OF THE LONG TERM PERIOD DRY. JUST A SLIGHT CHANCE
OF LIGHT SNOW NORTH OF THE CITY SATURDAY NIGHT WHERE MOISTURE AND
LIFT WILL BE BETTER AS LOW PRESSURE PASSES WELL TO THE NORTH. THE
ONLY OTHER CHANCE OF PCPN WILL ARRIVE ON MONDAY AS ANOTHER SYSTEM
PASSES WELL TO THE NORTH. THIS ONE APPEARS TO HAVE MORE MOISTURE
WITH IT...SO HAVE SLIGHT CHC POPS FOR THE ENTIRE AREA. PCPN TYPE
MOST LIKELY SNOW TO START...THEN MIXING WITH RAIN BEFORE CHANGING TO
RAIN IN THE AFTERNOON. WITH THE VERY COLD AIR STAYING NORTH...HIGH
TEMPERATURES WILL GRADUALLY MODERATE FROM THE MID 30S ON SATURDAY TO
THE UPPER 40S ON WEDNESDAY...WHICH IS NORMAL.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
PERIODS OF LIGHT TO LOCALLY MODERATE RAIN WILL CONTINUE AS LOW PRES
TRACKS FROM THE GULF COAST AND MOVES OFF THE MID-ATLANTIC LATE
TONIGHT THROUGH THURSDAY MORNING. MVFR TO IFR CONDS EXPECTED IN RAIN
AND FOG.
BASED ON LATEST SFC OBS AND GUIDANCE...THE COLD AIR IS TAKING A BIT
LONGER TO ARRIVE THAN PREVIOUSLY FORECAST. THE TRANSITION TO THE
WINTRY MIX WILL OCCUR FROM 07-09Z...AND THEN THE TRANSITION TO ALL
SNOW WILL OCCUR AFTER 09Z. IT IS ALSO POSSIBLE THAT THE CHANGEOVER
MAY TAKE PLACE AN HOUR OR 2 LATER THAN THIS.
MODERATE SNOW THEN EXPECTED THROUGH THE AFTERNOON...TAPERING OFF
LATE IN THE DAY. IFR/LIFR CONDS IN THE HEAVIEST SNOW...GRADUALLY
IMPROVING TO MVFR IN THE AFTERNOON...AND THEN TO VFR LATE.
EXPECTED RUNWAY ACCUMULATIONS:
KJFK/KISP...6-8 INCHES.
KLGA/KEWR/KTEB/KHPN/KBDR/KGON...4-6 INCHES.
KSWF...2-3 INCHES.
W-NW AT 10 KT OR LESS THROUGH DAYBREAK...AND THEN NW WINDS INCREASE
TO 10-15 KT WITH GUSTS UP TO 20 KT BY DAYBREAK. NW WINDS DIMINISH TO
10 KT OR LESS LATE IN THE DAY.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.LATE TONIGHT-FRIDAY...VFR.
.SAT/SUN...VFR.
.MON...VFR. GUSTY NW WINDS.
&&
.MARINE...
SCA CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE OCEAN WITH
THE REMAINING WATERS BELOW SCA THROUGH THURSDAY. WINDS ARE
MARGINAL ON THE OCEAN WATERS...ESPECIALLY TONIGHT WHEN THEY
LIKELY STAY BELOW. SEAS HOWEVER WILL BE ABOVE SCA LEVELS. WINDS
INCREASE ON THURSDAY AND WILL CONTINUE THROUGH THE DAY WITH SEAS
AROUND 5 FEET OVER THE OCEAN. SCA CONDITIONS MAY CONTINUE INTO
THURSDAY NIGHT SO THE ADVISORY MAY NEED TO BE EXTENDED FURTHER.
A PERIOD OF SUB SCA CONDITIONS FOR FRIDAY AND FRIDAY NIGHT
EXPECTED AS A HIGH PRESSURE RIDGE APPROACHES AND PASSES THROUGH
THE WATERS. THE RETURN SW FLOW INCREASES ON SATURDAY...WITH SCA
CONDITIONS DEVELOPING ON THE OCEAN DURING THE MORNING AND LASTING
INTO SATURDAY EVENING. A LACK OF STRONG SURFACE FEATURES
THEREAFTER THROUGH MONDAY WILL PROMOTE SUB-SCA CONDITIONS. HAVE
GONE BELOW WAVEWATCH GUIDANCE FOR SOME OF THIS PERIOD AS IT
APPEARS TO BUILDING TOO MUCH SWELL.
&&
.HYDROLOGY...
1/4 TO 3/4 INCH LIQUID EQUIVALENT PRECIPITATION IS LIKELY
TONIGHT INTO THURSDAY. MOST OF THIS WILL BE FROZEN...SO
HYDROLOGIC IMPACTS ARE NOT EXPECTED.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM THURSDAY NIGHT
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CTZ009>012.
NY...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ072>075-078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ069>071.
NJ...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NJZ006-
106>108.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ002-
004-103>105.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...JC/DS
NEAR TERM...DS/DW
SHORT TERM...DS
LONG TERM...JC
AVIATION...MPS
MARINE...JC/DS
HYDROLOGY...JC/DSHazardous weather outlook, Mar 4, 4:03 PM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EST WED MAR 4 2015
CTZ009>012-NJZ002-004-103>105-NYZ069>071-051000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
403 PM EST WED MAR 4 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-106>108-NYZ072>075-078>081-176>179-051000-
HUDSON-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
403 PM EST WED MAR 4 2015
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>008-NYZ067-068-051000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
403 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-051000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
403 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Heavy Snow, Bronx
- When
- March 5, 3:30 AM EST to 11:30 PM EST
- Where
- Bronx forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.827, -73.924 (the zone’s center; the record gives no point)
A trained spotter in Parkchester measured 6.3 inches of snow. The Bonx Zoo also measured 6.6 inches of snow.
Heavy Snow, Northern Nassau
- When
- March 5, 3:30 AM EST to 11:30 PM EST
- Where
- Northern Nassau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
Trained spotters and the public measured 6 to 7 inches of snow.
Heavy Snow, Southern Westchester
- When
- March 5, 3:30 AM EST to 11:30 PM EST
- Where
- Southern Westchester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.152, -73.753 (the zone’s center; the record gives no point)
Trained spotters and the public measured 6 to 8 inches of snow.
Winter Weather, Northern Westchester
- When
- March 5, 3:30 AM EST to 4:00 PM EST
- Where
- Northern Westchester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.152, -73.753 (the zone’s center; the record gives no point)
While most of the area received 3 to 5 inches of snow, trained spotters in Tarrytown and Armonk measured 6 inches of snow.
Heavy Snow, New York (Manhattan)
- When
- March 5, 4:00 AM EST to 11:30 PM EST
- Where
- New York (Manhattan) forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.774, -73.970 (the zone’s center; the record gives no point)
Central Park measured 7 inches of snow.
Heavy Snow, Northern Queens
- When
- March 5, 4:00 AM EST to 11:30 PM EST
- Where
- Northern Queens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
La Guardia Airport measured 8.4 inches of snow. Trained spotters and the public elsewhere also reported 7 to 9 inches of snow.
Heavy Snow, Southern Nassau
- When
- March 5, 4:00 AM EST to 11:30 PM EST
- Where
- Southern Nassau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
Trained spotters and the public measured 6 to 9 inches of snow.
Heavy Snow, Kings (Brooklyn)
- When
- March 5, 4:30 AM EST to 11:30 PM EST
- Where
- Kings (Brooklyn) forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.634, -73.950 (the zone’s center; the record gives no point)
A cooperative observer in Midwood measured 6.4 inches of snow. The public and trained spotters elsewhere measured 8 to 9 inches of snow.
Heavy Snow, Richmond (Staten Is.)
- When
- March 5, 4:30 AM EST to 11:30 PM EST
- Where
- Richmond (Staten Is.) forecast zone
- Reported by
- Public
- Coordinates
- 40.583, -74.150 (the zone’s center; the record gives no point)
The public measured 8 to 10 inches of snow.
Heavy Snow, Southern Queens
- When
- March 5, 4:30 AM EST to 11:30 PM EST
- Where
- Southern Queens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
JFK Airport measured 5.8 inches of snow. The public elsewhere also reported 6 to 8 inches of snow.
Heavy Snow, Northwest Suffolk
- When
- March 5, 4:30 AM EST to 6:30 PM EST
- Where
- Northwest Suffolk forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
NWS employees, trained spotters, and the public measured snowfall of 6 to 9 inches.
Heavy Snow, Northeast Suffolk
- When
- March 5, 4:30 AM EST to 7:30 PM EST
- Where
- Northeast Suffolk forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
NWS Upton NY measured 7.3 inches of snow. NWS employees, trained spotters, and the public also measured snowfall of 7 to 9 inches.
Heavy Snow, Southwest Suffolk
- When
- March 5, 5:00 AM EST to 6:30 PM EST
- Where
- Southwest Suffolk forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Islip MacArthur Airport reported 6.2 inches of snow. NWS employees, trained spotters, and the public also measured snowfall of 6 to 9 inches.
Heavy Snow, Southeast Suffolk
- When
- March 5, 5:30 AM EST to 7:30 PM EST
- Where
- Southeast Suffolk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A trained spotter in Southampton measured 7.3 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, March 5, 20151 death · 2 injured · 21 events
- Winter Storm and Heavy Snow in Delaware, March 5, 201523 injured · 4 events
- Winter Storm in Tennessee, March 5, 20151 death · 3 events
- Strong Wind in South Carolina, March 5, 20151 injured · $61,000 · 7 events
- Winter Storm in Virginia, March 5, 201529 events
- Sleet in Mississippi, March 5, 2015$3,000 · 23 events
- Winter Weather in Virginia, March 5, 201513 events
- Winter Storm in Alabama, March 5, 201511 events
- Sleet and Winter Weather in Alabama, March 5, 20159 events
- Avalanche in Colorado, March 5, 20151 injured · 1 event
- Sleet in Louisiana, March 5, 20158 events
- Heavy Snow and Winter Weather in Massachusetts, March 5 to 6, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573347, 573354, 573356, 573357, 573349, 573351, 573355, 573348, 573350, 573352, 573361, 573363, 573362, 573364.